Alert archive / California / Heavy Snow Warnings in 2006

Heavy Snow Warning 4, NWS Eureka, CA

March 1, 2006

NWS Eureka, CA issued this heavy snow warning at Mar 1, 2006, 3:57 AM PST. It took effect at Mar 1, 2006, 6:00 PM PST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2006, 3:57 AM PST (11:57 UTC)
In effect from
Mar 1, 2006, 6:00 PM PST
Expired
Mar 3, 2006, 4:01 AM PST
In force
34 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 011157
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
357 AM PST WED MAR 1 2006

CAZ003-004-076-020100-
/O.UPG.KEKA.WS.A.0003.060302T0200Z-060302T1800Z/
/O.NEW.KEKA.HS.W.0004.060302T0200Z-060303T0200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
357 AM PST WED MAR 1 2006

...HEAVY SNOW WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW LEVELS WILL START OUT TODAY AROUND 3000 FEET AND FALL TO 2000
FEET TONIGHT. BY SUNRISE THURSDAY MORNING...SNOWFALL ACCUMULATIONS
BETWEEN 2000 AND 2500 FEET ARE EXPECTED TO BE IN THE 4 TO 6 INCH RANGE
WITH UP TO 8 INCHES ABOVE 3000 FEET. SNOW SHOWERS WILL CONTINUE ON
THURSDAY WITH ANOTHER 2 TO 4 INCHES OF SNOW LIKELY ABOVE 2000 FEET.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$
MJV
4 follow-up statements
000 
WWUS46 KEKA 012249
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
249 PM PST WED MAR 1 2006

CAZ003-004-076-021315-
/O.CON.KEKA.HS.W.0004.060302T0200Z-060303T0200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
249 PM PST WED MAR 1 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM PST THURSDAY ABOVE 2000 FEET...

SNOW LEVELS CURRENTLY AT AROUND 3000 FEET WILL FALL TO NEAR 2000
FEET TONIGHT. BY SUNRISE THURSDAY MORNING...SNOWFALL ACCUMULATIONS
BETWEEN 2000 AND 2500 FEET ARE EXPECTED TO BE IN THE 4 TO 6 INCH
RANGE WITH UP TO 10 INCHES ABOVE 3000 FEET. SNOW SHOWERS WILL
CONTINUE ON THURSDAY WITH ANOTHER 2 TO 4 INCHES OF SNOW LIKELY
ABOVE 2000 FEET.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$
000 
WWUS46 KEKA 021205
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
405 AM PST THU MAR 2 2006

CAZ003-004-076-030115-
/O.CON.KEKA.HS.W.0004.000000T0000Z-060303T0200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
405 AM PST THU MAR 2 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

SNOW ACCUMULATIONS REPORTED LAST NIGHT AND THIS MORNING RANGE
FROM 9 INCHES AT DINSMORE TO 4 INCHES AT FOREST GLEN TO 2 INCHES
AT BERRY SUMMIT. ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED TODAY
ABOVE 2000 FEET. INTENSE SNOW SHOWER ACTIVITY IS LIKELY THROUGHOUT
THE DAY WITH ANOTHER 3 TO 6 INCHES OF SNOW EXPECTED BEFORE 6PM
THIS EVENING.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$
MJV
000 
WWUS46 KEKA 022331
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
331 PM PST THU MAR 2 2006

CAZ003-004-076-031300-
/O.EXT.KEKA.HS.W.0004.000000T0000Z-060303T2000Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
331 PM PST THU MAR 2 2006

...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 12 PM PST FRIDAY
ABOVE 2000 FEET...

THE HEAVY SNOW WARNING IS EXTENDED UNTIL 12 PM PST FRIDAY.

INTENSE SNOW SHOWER ACTIVITY WILL CONTINUE OVER THE INTERIOR
THROUGH EARLY FRIDAY AFTERNOON. SNOW LEVELS ARE CURRENTLY AT 2500
TO 3000 FEET AND WILL GRADUALLY LOWER TO AROUND 2000 FEET LATE THIS
EVENING. 4 TO 6 INCHES OF ADDITIONAL SNOWFALL WILL OCCUR ABOVE
2000 FEET WITH UP TO 10 INCHES AT HIGHER ELEVATIONS. LIGHT
ACCUMULATIONS OF LESS THAN 2 INCHES IS POSSIBLE BELOW 2000 FEET.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$
000 
WWUS46 KEKA 031201
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
401 AM PST FRI MAR 3 2006

...HEAVY SNOW WARNING HAS BEEN CANCELLED...

.NORTHWEST CALIFORNIA CAN EXPECT RAIN AND SNOW SHOWERS TODAY BUT
SIGNIFICANT SNOW ACCUMULATIONS ARE NOT ANTICIPATED. SNOW LEVELS
WILL REMAIN IN THE 1500 TO 2500 FOOT RANGE THIS MORNING...BUT
SHOULD RISE FROM 2500 TO 3500 FEET THIS AFTERNOON WITH ONLY 1 OR
2 INCHES OF ADDITIONAL SNOWFALL ACCUMULATION.

CAZ003-004-076-031315-
/O.CAN.KEKA.HS.W.0004.000000T0000Z-060303T2000Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
401 AM PST FRI MAR 3 2006

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HEAVY
SNOW WARNING. 

$$
MJV

What forecasters said that day

The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this heavy snow warning went out at Mar 1, 2:00 AM PST, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 1, 2:00 AM PST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
200 AM PST WED MAR 1 2006

.SYNOPSIS...LOOK FOR A RETURN TO WINTER WEATHER ACROSS NORTHWEST
CALIFORNIA TODAY...THURSDAY AND FRIDAY. A FAST-MOVING COLD FRONT
WILL SPREAD A VERY COLD...MOIST AND UNSTABLE AIRMASS ACROSS THE
REGION BY THURSDAY AFTERNOON. SNOW LEVELS ARE EXPECTED TO FALL
TONIGHT FROM 3000 FEET DOWN TO 2000 FEET WITH SNOW SHOWERS LIKELY ON
THURSDAY AND FRIDAY. SNOW SHOWERS MAY BE STRONG ENOUGH TO BRING SNOW
LEVELS DOWN TO THE 1000 TO 1500 FOOT MARK.

&&

.DISCUSSION...WHAT A DIFFERENCE A WEEK MAKES. LOOKING AT WIDESPREAD
WINTER WEATHER...WITH SNOW AND HEAVY SNOW SHOWERS HIGHLIGHTING THE
LOCAL AREA FORECASTS DURING THE NEXT 24 TO 60 HOURS ABOVE 2000FT ON
AVERAGE. BASED ON NUMEROUS PARAMETERS...1000-850MB THICKNESS VALUES
REMAIN IN THE 1304-1312M RANGE WHICH EQUATES TO A GENERIC SNOW LEVEL
OF 1500-2500FT IN THE ABSENCE OF DEEP CONVECTION. H7 TEMPERATURES
REMAIN AT OR BELOW (COLDER) THAN M10C...H85 STAY NEAR M3C TIL SUNDAY
MORNING...AND H5 TEMPERATURES NEAR/COLDER THAN M30C FROM THURSDAY
MORNING TO FRIDAY NIGHT...HAVE UPGRADED CURRENT WINTER STORM WATCH
TO WARNINGS ABOVE 2000FT FOR TONIGHT INTO THURSDAY EVENING TIME
FRAME.

ACCUMULATING SNOWS WILL PROBABLY START OUT AROUND 3000FT THIS
EVENING...AND QUICKLY FALL TO 2000 FT AROUND MIDNIGHT. A GENERIC
SNOW LEVEL AROUND 2000FT FOR THE HEAVY SNOW WARNING (FOR 5 IN
THU/02-14Z WINDOW OR 7 IN THU/02Z-FRI02Z TIME FRAME)...BUT
CERTAINLY MIGHT SEE LOWER LEVEL SNOWFALLS BENEATH INTENSE CONVECTION
WHICH COULD MAKE LO-END ADVISORY NUMBERS. EXPECTING PASSES TO HAVE
SNOW ISSUES OVERNIGHT.

NOT MUCH IN THE WAY OF WARM AIR ADVECTION AT H85 AND H7 WITH THE
APPROACHING MID/UPPER LEVEL FRONT/WIND MAXIMA THAT MAKES LANDFALL
AROUND THU/00Z...THIS AFTERNOON LOCAL TIME. STRONG SOUTHERLY H5-H3
FLOW HAS TRAVERSED FORECAST AREA BY THU/12Z AND COLDER/DEEPER
AIRMASS USHERS IN QUICKLY BEHIND...SPREADING THROUGHOUT FORECAST
AREA BY MID-AFTERNOON THURSDAY. CAN EXPECT INTENSE SHOWER ACTIVITY
AND SNOW LEVELS DOWN TO VALLEY FLOORS OVER THE INTERIOR OF NW CALIF
AT TIMES THURSDAY AND FRIDAY. QUESTION IS...AGAIN WHAT SORT OF AREAL
COVERAGE WILL EVENTUALLY SHAKE OUT AS THE UPPER-LEVEL COLD CORE
PASSES OVER PARTS OF NW CALIF THIS FORECAST PACKAGE.

THIS PATTERN PERSISTS THROUGH FRIDAY AFTERNOON/NIGHT...WITH VERY
COLD AIR...DECENT VERTICAL SHEAR AND STEEP LAPSE RATES. CONSIDERING
THAT THE H5-H3 FLOW WEAKENS TO ONLY 20-30KT ON THURSDAY AND
FRIDAY...THE CONVECTION MOVING ONSHORE WILL BE SLOW-MOVING WITH
PLENTY OF VERTICAL MOTION AND SOME THUNDER/LIGHTNING. HEAVY SNOW
SHOWERS...POSSIBLE IN CAZ076 AND CAZ004 MOUNTAINS. FOR NOW...SEE A
BRIEF BREAK ON SATURDAY INTO SUNDAY MORNING...THEN LOOKING FOR
ANOTHER SYSTEM MOVING INTO NW CALIF BY SUNDAY NIGHT. DIFFICULT TO
SAY HOW MUCH WARMER INLAND AT THIS POINT...GIVEN THE REASONABLE
CONCENSUS FOR 1000-500MB THICKNESS NEAR 5520M...WILL START SNOW
LEVEL OUT AROUND 4000FT.

&&

.AVIATION...PLEASE SEE TAFS/TWEBS FOR DETAILS.

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
.HEAVY SNOW WARNING...CAZ003-004-076 ABOVE 2000FT
.WIND ADVISORY...CAZ001
.STORM/HAZARDOUS SEAS WARNINGS...PZZ450-470
.GALE WARNING...PZZ455-475

&&
MJV/DJB

VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 28, 5:46 AM PST, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
546 AM PST TUE FEB 28 2006

CAZ001-PZZ410-011400-
REDWOOD COAST-HUMBOLDT BAY-
546 AM PST TUE FEB 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG PACIFIC STORM WILL MOVE OUT OF THE GULF OF ALASKA ON
WEDNESDAY. THE COLD FRONT ASSOCIATED WITH STORM WILL BRING STRONG
WINDS TO THE COAST. A WIND ADVISORY IS IN EFFECT FROM 2 PM TO 8 PM
WEDNESDAY. SEE WWUS76 KEKA FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CAZ003-004-076-011400-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
546 AM PST TUE FEB 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG PACIFIC STORM WILL MOVE OUT OF THE GULF OF ALASKA TOWARD
THE NORTHWEST COAST ON WEDNESDAY. SNOW LEVEL WILL BE AROUND 3000
FEET AS THE ASSOCIATED COLD FRONT APPROACHES THE AREA. A WINTER
STORM WATCH IS IN EFFECT WEDNESDAY NIGHT AND EARLY THURSDAY ABOVE
3000 FEET. SEE WWUS46 KEKA FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CAZ002-011400-
MENDOCINO COAST-
546 AM PST TUE FEB 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

 CWS

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 1:25 PM PSTSpecial Marine WarningEKA65 min
Mar 1, 2:25 PM PSTSpecial Marine WarningEKA65 min
Mar 1, 3:54 PM PSTSpecial Marine WarningEKA66 min

Nearby

Heavy Snow Warnings in California, 2006Every heavy snow warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.